Alert archive / Oklahoma / Tornado Warnings in 2001
Tornado Warning 61, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 4, 2001, 11:08 PM CDT for Roger Mills County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 11:08 PM CDT (04:08 UTC)
- Expired
- Jun 5, 2001, 12:00 AM CDT
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Roger Mills County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 11:30 PM CDT | Hail 1.75 | Roll, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3850 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
113
WFUS54 KOUN 050409
TOROKC
OKC129-050500-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1108 PM CDT MON JUN 4 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
ROGER MILLS COUNTY IN WESTERN OKLAHOMA
* UNTIL MIDNIGHT CDT
* AT 1108 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING A
TORNADO WAS LOCATED 3 MILES SOUTH OF ROLL...MOVING NORTHEAST AT
25 MPH.
* LOCATIONS IN THE WARNING INCLUDE ANGORA...CRAWFORD...ROLL AND
STRONG CITY
IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO
SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN
INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND
VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3576 9987 3564 9970 3571 9940 3601 9939
3585 9959 3587 9981
WRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 4, 10:00 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 4, 10:00 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1000 PM CDT MON JUN 4 2001 LOSS OF DAYTIME HEATING SHOULD HELP TO GRADUALLY WEAKEN THE CURRENT CROP OF STRONG AND SEVERE THUNDERSTORMS. HOWEVER... A CHANCE OF STORMS WILL PERSIST OVERNIGHT... ESPECIALLY IN THE NORTH WHERE THE COMBINED EFFECTS OF THE LOW-LEVEL JET AND SURFACE TROUGH WILL FAVOR CONTINUING STORM DEVELOPMENT... ALTHOUGH PROBABLY NOT AS STRONG AS THOSE OF THIS EVENING. WE WILL ALSO HAVE TO MONITOR THE PROGRESS OF THE STORM SYSTEM JUST TO OUR SOUTHWEST. IR IMAGERY SHOWS COOLING TOPS... SO IF THIS TREND CONTINUES WE WILL ALSO NEED TO MAINTAIN SIGNIFICANT POPS IN THE SOUTHWEST ZONE GROUPS. WINDS MAY NEED TO BE NUDGED UP A BIT IN THE WESTERN ZONES OVERNIGHT. ONCE WE GET A CHANCE TO PERUSE THE NEW MODEL GUIDANCE WE CAN MAKE THE FINAL DECISION ON THAT. THESE ITEMS WILL PROBABLY BE UPDATED BETWEEN 11 PM AND MIDNIGHT. FCSTID = 2?3 = CMS .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 4, 8:57 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
857 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM 5 E MUTUAL OK 2.00 INCH HAIL
06/04/01 WOODWARD REPORTED BY PUBLICLocal storm report, Jun 4, 9:28 PM CDT, 1 hour 40 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
928 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 8 RNW ALVA OK .75 INCH HAIL
06/04/01 WOODS REPORTED BY PUBLICLocal storm report, Jun 4, 9:40 PM CDT, 1 hour 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 4 N SWEETWATER OK 1.75 INCH HAIL
06/04/01 ROGER MILLS GOLF BALL SIZE HAIL
REPORTED BY EM.
0937 PM 12 N ALVA OK .88 INCH HAIL
06/04/01 WOODS REPORTED BY PUBLICLocal storm report, Jun 4, 9:59 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0943 PM CHEYENNE OK .75 INCH HAIL
06/04/01 ROGER MILLS REPORTED BY SHERIFFS OFFICELocal storm report, Jun 4, 10:22 PM CDT, 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1022 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1017 PM 7$ NW REYDON OK 1.75 INCH HAIL
06/04/01 ROGER MILLS RPTD BY REYDON EOC TO BE ON
TX/OK STATE LINE.
TLLocal storm report, Jun 4, 10:35 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1035 PM CDT MON JUN 04 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1031 PM 2 S REYDON OK 1.75 INCH HAIL
06/04/01 ROGER MILLS REPORTED BY EM
1021 PM 5 N STRONG CITY OK TORNADO
06/04/01 ROGER MILLS LOCATION EST BASED
ON RPT FRM LEEDEY FD.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 36 min |
| Jun 4, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 35 min |
| Jun 4, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woodward | 35 min |
| Jun 4, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 42 min |
| Jun 4, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 39 min |
| Jun 4, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 40 min |
| Jun 4, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jun 4, 9:06 PM CDT | Tornado Warning | OUN | Roger Mills | 29 min |
| Jun 4, 9:36 PM CDT | Tornado Warning | OUN | Roger Mills | 39 min |
| Jun 4, 9:40 PM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 61 min |
| Jun 4, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 51 min |
| Jun 4, 10:28 PM CDT | Tornado Warning | OUN | Roger Mills | 47 min |
| Jun 4, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis | 49 min |
| Jun 4, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 63 min |
| Jun 4, 11:24 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 51 min |
| Jun 4, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 4, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 51 min |
| Jun 5, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major, Woodward | 47 min |
| Jun 5, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Harper | 43 min |
| Jun 5, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 23 min |
| Jun 5, 1:10 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 40 min |
| Jun 5, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 30 min |
| Jun 5, 1:35 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 40 min |
| Jun 5, 2:19 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 26 min |
| Jun 5, 4:59 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 31 min |
| Jun 5, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 44 min |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 38 min |
| Jun 5, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| Jun 5, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 5, 6:56 PM CDT | Tornado Warning | OUN | Woodward | 34 min |
| Jun 5, 6:57 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 63 min |
Nearby
Tornado Warnings in Oklahoma, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.